| Model Number |
S-50-100-120-P6 |
| Medical Device Problem Codes |
Contamination /Decontamination Problem (2895); Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/16/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
Event or Problem Description
It was reported that the procedure was to treat the superficial femoral artery (sfa) with mild calcification and heavy tortuosity.During preparation of the 5x100 mm supera self expanding stent system (sess), while outside the anatomy with the command 18 guide wire, the wire was unable to advance.Two additional unspecified wires were replaced but again the devices could not advance through the delivery system.The front segment of the stent was cut off while still outside the anatomy as it was suspected something was blocking the device and then a guide wire could pass through but the stent was exposed.There was no device use or patient involvement and there was no reported clinically significant delay in the procedure.No additional information was provided.
Additional Manufacturer Narrative
The device was returned for analysis.The reported difficult to advance and the reported contamination / decontamination problem were unable to be replicated in a testing environment due to the condition of the returned device.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.It is possible that a coagulation of procedural contaminants (blood/contrast) on the guide wire resulted in the reported contamination and the reported difficult to advance; however this cannot be confirmed.The investigation determined a conclusive cause for the reported difficulties cannot be determined.Manipulation of the device by cutting off the front segment of the stent resulted in the noted tip/ tip jacket separations and the noted overlapped stent rings.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.